MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLE, MONOPOLAR CABLE, REUSABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLE, MONOPOLAR CABLE, REUSABLE
Model Number A00012A
Medical Device Problem Codes Break (1069); Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported the user was performing a therapeutic transurethral resection of the prostate (turp) procedure and heard a loud snap.The snap was the hf cable - a00012a breaking apart close to where it was connected to the generator.A small fire created on the cable where it had come apart was observed.The procedure was completed.The problem did not have an impact to the outcome of the procedure.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on response to follow up and device evaluation.Device evaluation noted a mechanical damage, the blue straight plug housing was detached from the cable.In addition, communication with service business center representative informed that the device would not be repair, only replaced.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The manufacturing date is unknown.Based on the results of the investigation, the definitive root cause of the cable issue could not be determined.It is possible that the issue occurred because something bumped into the plug during the procedure.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLE, MONOPOLAR CABLE, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16729684
Report Number9610773-2023-01025
Device Sequence Number6673584
Product Code GCP
UDI-Device Identifier04042761029445
UDI-Public04042761029445
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA00012A
Device Catalogue NumberA00012A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/14/2023
06/22/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/20/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.WORKING ELEMENT ELECTRODE.
Patient SexUnknown